Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Diabetics;can you have low blood sugar,non-Diabetic and have pre-Diabetes?

That's what I have.I 've always had low-blood sugar and now my sugar is high,pre-Diabetes,because of lack of exercise,prescription drug use over the years and weight gain.I tried taking a Diabetic medication to lowwer my blood sugar but then it makes me weak=low blood sugar and severrely depressed.I don't want to take the pill anymore,is there hope for me?

Answer Question
 
countingsparows

Asked by countingsparows at 8:31 AM on Feb. 24, 2009 in Health

Level 8 (224 Credits)
Answers (5)
  • Will losing the extra weight and exercise help the problem?
    krazyash023

    Answer by krazyash023 at 8:32 AM on Feb. 24, 2009

  • like the PP mentioned, exercise could help with the problem. Also, eating less carbs and sugar could help. If none of those help, your doc should be able to lower your medicine. Even if you only end up taking 1/2 of a pill. Good Luck. I personally do not have the type of diabetes you would have (I have type 1 while it sounds like you'd be type 2) but low sugars make me depressed as well
    soccerchik8287

    Answer by soccerchik8287 at 8:43 AM on Feb. 24, 2009

  • It will I'm sure but I have lost some weight and am on a Diabetic diet even though I'm low blood sugar.This diet makes me weak and I don't have energy but it's good for me, it's healthier.It's hard to tell the doctors stuff like this because they are so narrow minded.I'm going to my doctor soon but I won't say I'm not taking the pill!~
    countingsparows

    Answer by countingsparows at 8:46 AM on Feb. 24, 2009

  • Okay heres the deal. It sounds like you were put on a medication such as glipizide which is a sulfonylurea. What this means is that this pill is designed to help your pancrease produce MORE insulin to battle the excess sugar levels in your blood. A common side effect as you are getting used to this type of medication IS low blood sugar. You have to test more frequently and up your healthy carbs in order to stabilize yourself and find what foods work for you. Another type of medication is Metformin which simply helps your body to use the insulin better.

    I used to take just metformin but I was having trouble staying at a healthy bg level and just last week started taking glipizide as well. And yes I'm having lows too. I'm keeping my meter and glucose tablets with me at all times. And I'm slowly learning what my body can handle as far as carbs are concerned.
    Mom2Jack04

    Answer by Mom2Jack04 at 10:32 AM on Feb. 24, 2009

  • So I would increase the healthy carbs you are eating when you take the medication. If you are eating 30 grams per meal when you take it, up it to 40 or 45 grams. And be sure to test. It takes time for your body to adjust to a new medication as well as adjusting to the fact your blood glucose levels and leveling off to a "normal" number.

    Just be grateful you haven't had the other most common side effect: debilitating stomach cramps and horrible diarrhea!
    Mom2Jack04

    Answer by Mom2Jack04 at 10:34 AM on Feb. 24, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.